On the Gauss map of surfaces of revolution without parabolic points
Bull. Korean Math. Soc. 2009 Vol. 46, No. 6, 1141-1149
Published online November 1, 2009
Young Ho Kim, Chul Woo Lee, and Dae Won Yoon
Kyungpook National University, Kyungpook National University, and Gyeongsang National University
Abstract : In this article, we study surfaces of revolution without parabolic points in a Euclidean 3-space whose Gauss map $G$ satisfies the condition $\Delta^h G = A G,A\in \text{Mat}(3,\Bbb R)$, where $\Delta^h $ denotes the Laplace operator of the second fundamental form $h$ of the surface and $\text{Mat}(3,\Bbb R)$ the set of $3 \times 3$-real matrices, and also obtain the complete classification theorem for those. In particular, we have a characterization of an ordinary sphere in terms of it.
Keywords : Gauss map, surface of revolution, Laplace operator, second fundamental form
MSC numbers : 53A05, 53B25
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd